Announcement

Collapse
No announcement yet.

Seeking Antibiotic Usage Advice!!!

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Seeking Antibiotic Usage Advice!!!

    So I've had severe diarrhea for a week now, combined with cramping of the stomach, throwing up, fever, headache, etc.... and I gave in and have been prescribed two antibiotics: Cipro and Flagyl. I'm very weary of taking these, but being that I'm in Afghanistan, I feel like I have to. I've been told to take each of them every twelve hours for five days and see if it makes a difference. No blood work was done to see what I may have. It's suspected I may have Giardia or something similar. I've been in them for about two days and am feeling better, but still have the diarrhea.

    I'm concerned about damage to my gut-flora. I rarely use antibiotics, so I'm paranoid about the side effects after this thing is cured. Any advice about these two medications would be greatly appreciated.

    Thanks!

    - Jesse

  • #2
    Originally posted by afsjesse View Post
    So I've had severe diarrhea for a week now, combined with cramping of the stomach, throwing up, fever, headache, etc.... and I gave in and have been prescribed two antibiotics: Cipro and Flagyl. I'm very weary of taking these, but being that I'm in Afghanistan, I feel like I have to. I've been told to take each of them every twelve hours for five days and see if it makes a difference. No blood work was done to see what I may have. It's suspected I may have Giardia or something similar. I've been in them for about two days and am feeling better, but still have the diarrhea.

    I'm concerned about damage to my gut-flora. I rarely use antibiotics, so I'm paranoid about the side effects after this thing is cured. Any advice about these two medications would be greatly appreciated.

    Thanks!

    - Jesse
    After you get done with the antibiotics you can restore the flora with cultured foods and fibers. Being in Afghanistan you can probably find cultured milk products along the lines of yogurts or kefirs.

    Comment


    • #3
      I've had Giardia from some time spent in the jungles of Vanuatu. It is one insidious bugger. It will make you feel like crud for a while then give you a break then come right back at you with another round. It doesn't want you to die as that would make you a bad host. You just start thinking you are on the mend and you don't need those nasty antibiotics after all and, bam! Back to the loo.

      There is no way to get rid of it short of the nuclear option. Bomb the buggers with the antibiotics. No mercy. Then you can worry about repopulating your gut flora afterwards.

      You have my deepest sympathies. I hope you feel better soon.

      Comment

      Working...
      X